Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 245, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2008, 7:39 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 7, 2008, 8:33 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Ottawa County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:55 PM EDT | HAIL 0.75 | Toledo, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 072339
SVRCLE
OHC095-123-173-080045-
/O.NEW.KCLE.SV.W.0245.080807T2339Z-080808T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO...
WESTERN OTTAWA COUNTY IN NORTHWEST OHIO...
NORTHEASTERN WOOD COUNTY IN NORTHWEST OHIO...
* UNTIL 845 PM EDT
* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF SYLVANIA...AND MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...TOLEDO...OREGON...ROSSFORD...NORTHWOOD...PERRYSBURG...
GENOA...ELMORE AND OAK HARBOR
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4173 8346 4171 8343 4170 8336 4173 8334
4169 8329 4164 8319 4147 8301 4146 8334
4149 8334 4150 8340 4146 8342 4144 8370
4171 8386
TIME...MOT...LOC 2339Z 333DEG 38KT 4175 8357
$$
KOSARIK3 follow-up statements
000
WWUS51 KCLE 080000
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
800 PM EDT THU AUG 7 2008
OHC095-123-173-080045-
/O.CON.KCLE.SV.W.0245.000000T0000Z-080808T0045Z/
WOOD OH-LUCAS OH-OTTAWA OH-
759 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTERN OTTAWA...LUCAS AND NORTHEASTERN WOOD COUNTIES...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HARBOR VIEW...MOVING SOUTHEAST AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OREGON...PERRYSBURG...NORTHWOOD...WALBRIDGE...HASKINS...MILLBURY...
CLAY CENTER...GENOA...ROCKY RIDGE...ELMORE AND OAK HARBOR
PENNY SIZE HAIL HAS BEEN REPORTED IN POINT PLACE WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
LAT...LON 4173 8346 4171 8343 4170 8336 4173 8334
4169 8329 4164 8319 4147 8301 4146 8334
4149 8334 4150 8340 4146 8342 4144 8370
4171 8386
TIME...MOT...LOC 2359Z 326DEG 31KT 4167 8344
$$
WILLARD000
WWUS51 KCLE 080022
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
822 PM EDT THU AUG 7 2008
OHC095-123-173-080045-
/O.CON.KCLE.SV.W.0245.000000T0000Z-080808T0045Z/
WOOD OH-LUCAS OH-OTTAWA OH-
822 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTERN OTTAWA...LUCAS AND NORTHEASTERN WOOD COUNTIES...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTH OF ELMORE...MOVING SOUTHEAST AT 23 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENOA...ROCKY RIDGE AND OAK HARBOR
LAT...LON 4173 8346 4171 8343 4170 8336 4173 8334
4169 8329 4164 8319 4147 8301 4146 8334
4149 8334 4150 8340 4146 8342 4144 8370
4171 8386
TIME...MOT...LOC 0022Z 329DEG 20KT 4158 8334
$$
WILLARD000
WWUS51 KCLE 080033
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT THU AUG 7 2008
OHC095-123-173-080044-
/O.CAN.KCLE.SV.W.0245.000000T0000Z-080808T0045Z/
WOOD OH-LUCAS OH-OTTAWA OH-
834 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OTTAWA...LUCAS AND
NORTHEASTERN WOOD COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
LAT...LON 4173 8346 4171 8343 4170 8336 4173 8334
4169 8329 4164 8319 4147 8301 4146 8334
4149 8334 4150 8340 4146 8342 4144 8370
4171 8386
TIME...MOT...LOC 0034Z 329DEG 20KT 4152 8329
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:52 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 7, 3:52 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EDT THU AUG 7 2008
.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD SLOWLY SOUTHEAST
THROUGH THE WEEKEND. LOW PRESSURE HOWEVER OVER THE EASTERN GREAT
LAKES AND NEW ENGLAND WILL BE IN GREATER CONTROL OF OUR WEATHER.
THE HIGH WILL EVENTUALLY REACH THE AREA MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NEXT TROUGH ABOUT READY TO COME THROUGH THE AREA FOR LATE THIS
AFTERNOON INTO THE EVENING. MOST NUMEROUS SHOWERS/THUNDERSHOWERS WILL
BE EARLIER RATHER THAN LATER WITH THE AID OF HEATING/AFTERNOON
INSTABILITY. EXPECT A LULL DURING THE OVERNIGHT PERIOD AFTER THIS
TROUGH PASSAGE...BUT WITH LAKE INDUCED INSTABILITY AND COLDER AIR
CONTINUING TO PRESS INTO THE AREA EXPECT SHOWERS/THUNDERSTORMS TO
DEVELOP ACROSS THE LAKE AGAIN TOWARD MORNING PUSHING INTO
NORTHEAST OHIO/NW PA DURING THE MORNING HOURS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
WHILE FRIDAY MAY START OUT SHOWERY...LATEST MODEL RUNS INDICATE
THAT THE MAJORITY OF THE AREA WILL SEE A LULL IN ACTIVITY FROM
FRIDAY INTO SATURDAY. ONE MAJOR LOBE MOVES THROUGH TONIGHT WITH
THE NEXT FOR SATURDAY EVENING. SO HAVE SCALED BACK POPS ACROSS THE
CENTRAL AND WEST DURING THIS PERIOD PICKING THEM BACK UP WITH THE
TROUGH PASSAGE SATURDAY EVENING/NIGHT. EXCEPTION MAY BE FAR
EASTERN LAKE EFFECT AREAS WHERE CYCLONIC FLOW WILL NOT QUIT. WITH
THIS NEXT LOBE BEING ADVERTISED ON BOTH GFS AND ECMWF FOR SATURDAY
NIGHT...TEMPS WILL CONTINUE TO BE SUPPRESSED/BELOW NORMAL THROUGH
THE WEEKEND.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE ECMWF AND THE GFS ARE RATHER DIVERGENT IN THEIR FORECAST NEXT
WEEK OVER THE EASTERN STATES THE GFS DEVELOPS OR KEEPS A RATHER DEEP
UPPER LOW OVER THE EASTERN GREAT LAKES WHILE THE ECMWF HAS THE
TROUGH FARTHER EAST ALONG THE COAST WITH RIDGING OVER THE LAKES.
WILL USE THE EURO SOLUTION OR LEAN IN THAT DIRECTION. GENERALLY DRY
TO SLIGHT CHANCE POPS EXPECTED WITH BELOW NORMAL TEMPERATURES
CONTINUING.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MIDDAY HEATING AND GRADUAL COOLING ALOFT HAS INCREASED INSTABILITY
ACROSS THE REGION AND SHOWERS AND THUNDERSTORMS ARE INCREASING IN
COVERAGE OVER LOWER MI AND LAKE ERIE. EXPECT THIS ACTIVITY TO
INCREASE STILL FURTHER THIS AFTERNOON AND PERSIST INTO TNGT AS
COOLING ALOFT CONTINUES WITH STILL VERY WARM LAKE ERIE ACTING AS A
STATIC SOURCE OF INSTABILITY. WILL INCLUDE VCTS IN THE TAFS TO
REFLECT STORMS NEARBY. TIMING OF INDIVIDUAL STORMS IS DIFFICULT.
ACTIVITY SHOULD END SHORTLY AFTER SUNSET FROM TOL TO MFD BUT
PERSIST IN THE USUAL LAKE EFFECT AREAS FROM CLE TO YNG AND FARTHER
NE TOWARD ERI.
OUTLOOK...LAKE EFFECT CLOUDS AND SCATTERED SHOWERS/TSRA AT TIMES WILL
CONTINUE THROUGH MONDAY...AS A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM REMAINS NEAR THE AREA. MVFR CONDITIONS ARE EXPECTED WITH THE
SHOWERS AND THUNDERSTORMS. VFR CONDITIONS SHOULD PREVAIL FOR
TUESDAY AS A WEAK SHORT WAVE RIDGE MOVES OVER THE REGION.
&&
.MARINE...
A SERIES OF WEAK TROUGHS WILL CONTINUE TO MOVE ACROSS LAKE ERIE
THROUGH THE END OF THE WEEK. THE BIG STORY THOUGH WILL BE THE
CONTINUED CHANCE OF WATERSPOUTS AND CHOPPY CONDITIONS ON THE LAKE.
UPPER LOW JUST EAST OF THE LAKE AND 850MB TEMPS DROPPING INTO THE
UPPER SINGLE DIGITS WILL PROVIDE MORE THAN ENOUGH INSTABILITY TO
SUPPORT A WATERSPOUT CHANCE THROUGH SATURDAY. LIKEWISE...SHOULD BE
UNSTABLE ENOUGH TO MIX DOWN SCA TYPE WINDS FROM THIS EVENING ONWARD.
WILL KEEP MENTION OF WATERSPOUTS IN THE FORECAST AND START THE SMALL
CRAFT ADVISORY AT 10PM TONIGHT AND RUN IT THROUGH FRIDAY NIGHT.
WINDS AND WAVES SO FAR ARE BELOW CRITERIA BUT WITH THE PASSAGE OF
ANOTHER STRONGER TROUGH TONIGHT...THINK THAT SHOULD BE ENOUGH TO
YIELD 3-5 OR 4-6 FT WAVES BY DAYBREAK.
CYCLONIC FLOW WILL RELAX A BIT SATURDAY AFTERNOON BUT ANOTHER TROUGH
WILL CROSS THE LAKE ON SUNDAY. HARD TO SAY IF WINDS WILL GET BACK TO
SCA CRITERIA SUNDAY BUT FOR NOW I THINK THERE WILL BE A BIT OF A
BREAK SATURDAY AFTERNOON BEFORE WINDS PICK BACK UP EARLY SUNDAY
MORNING. HIGH PRESSURE WILL BUILD OVER THE LAKE BEHIND THE TROUGH BY
MONDAY AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
SATURDAY FOR LEZ142>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...REL
AVIATION...REL
MARINE...LEINSHazardous weather outlook, Aug 7, 9:23 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 923 AM EDT THU AUG 7 2008 OHZ003-007>012-089-PAZ001-081100- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 923 AM EDT THU AUG 7 2008 ...MODERATE RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ006-013-014-017>023-027>033-036>038-047-PAZ002-003-081100- WOOD-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 923 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-081100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 923 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSEASONABLY COOL WEATHER IS EXPECTED ACROSS THE REGION FRIDAY AND SATURDAY. AS THIS COOL AIR MOVES OVER THE WARMER WATERS OF LAKE ERIE...CONDITIONS WILL BE FAVORABLE FOR WATERSPOUTS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 5:35 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 535 PM EDT THU AUG 7 2008 OHZ011>014-089-072345- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA 535 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS MOVING SOUTH TOWARD THE AREA... A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH TOWARD THE REGION FROM LAKE ERIE. THE STRONGEST THUNDERSTORM WILL MOVE INLAND IN LAKE COUNTY FROM MENTOR TO PERRY. THE EDGES OF THE LINE WILL ALSO AFFECT EXTREME EASTERN CUYAHOGA COUNTY AND WESTERN ASHTABULA COUNTY. THE THUNDERSTORMS WILL THEN MOVE INLAND INTO GEAUGA AND THE WESTERN HALF OF ASHTABULA COUNTY. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO NEAR 50 MPH AND HAIL AS THEY MOVE INLAND. AS ALWAYS...DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. BE SURE TO MOVE INDOORS UNTIL THE STORMS PASS TO PROTECT YOURSELF FROM THE DANGERS OF THUNDERSTORMS. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:42 AM EDT | Special Marine Warning | CLE | 42 min | |
| Aug 7, 2:32 PM EDT | Special Marine Warning | CLE | 88 min | |
| Aug 7, 3:12 PM EDT | Special Marine Warning | CLE | 93 min | |
| Aug 7, 3:45 PM EDT | Small Craft Advisory | CLE | 36 hr | |
| Aug 7, 4:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 28 min |
| Aug 7, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 42 min |
| Aug 7, 6:38 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 67 min |
| Aug 7, 6:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Aug 7, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 50 min |
| Aug 7, 7:13 PM EDT | Special Marine Warning | CLE | 92 min | |
| Aug 7, 7:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.